TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Self Harm If you or someone you know is struggling with self harm and needs advice or alternatives, we're here to help.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
crotia Offline
Member
Junior TeenHelper
****
 
crotia's Avatar
 
Age: 22
Gender: Female
Location: the netherlands

Posts: 215
Blog Entries: 1
Join Date: August 20th 2014

stopping meds unaliterally - March 3rd 2015, 09:58 PM

Hey,
I really feel like quitting my meds right now.
I’m feeling good and eventhough I understand I need my meds I really feel like quitting them without telling my physician. I actually already did.
I have a hard time understanding why. But I feel like it might be some way to self harm.
And because I feel strange for not having as much problems and telling people I’m doing better just feel wrong. It’s nearly like I WANT to feel bad. And my meds make me eat more hwich is something I dislike too. Or at least I think they might. (Don’t have an ed)
is this weird? What should I do?
Anyone else feel this way?


Helping others sometimes makes it easier to feel good about yourself and help yourself.

So PM me if You want.
   
  (#2 (permalink)) Old
......nobody Offline
Member
Regular TeenHelper
*****
 
......nobody's Avatar
 
Gender: Female

Posts: 478
Blog Entries: 4
Join Date: April 9th 2014

Re: stopping meds unaliterally - March 3rd 2015, 10:21 PM

Quitting your meds could be a form of self harm if you're doing it detrimentally for your health, which I don't think you are according to your post. However, have you ever thought that you are feeling better because you were on the meds? Don't feel bad about being on the meds, everyone has their own problems to work through, some not as bad as others, but there are always problems.

If you're worried about your meds making you gain weight or eating more, there are other meds that you can take to stop the increase in your appetite if that's really worrying you.

Don't stop your meds, hon Everyone has their own problems, you can always switch meds, and this could be detrimental to your health even though you may not be seeing it in that perspective.
   
  (#3 (permalink)) Old
fallingstargirl Offline
Member
Experienced TeenHelper
******
 
fallingstargirl's Avatar
 
Name: Estelle
Age: 19
Gender: Female (she/her)
Location: Virginia, USA

Posts: 542
Join Date: December 19th 2014

Re: stopping meds unaliterally - March 3rd 2015, 11:11 PM

Hey,

I don't think you should stop taking your medicine. You're probably feeling better because of them, and if you stopped and things got worse, you'd just have to start them again. If you feel like they're making you feel worse, talk to your doctor about it. Ask if your prescription should be changed at all, but don't do anything yourself unless your doctor tells you to.

Hope that helped
~Estelle



The opposite of war isn't peace - it's creation
~Jonathan Larson

   
  (#4 (permalink)) Old
Kindred Offline
You can handle anything
I've been here a while
********
 
Kindred's Avatar
 
Name: Eyeliner Failure
Gender: Female
Location: Summoners Rift

Posts: 1,910
Blog Entries: 64
Join Date: March 20th 2012

Re: stopping meds unaliterally - March 3rd 2015, 11:57 PM

Almost "wanting" to feel bad is almost a coping mechanism in itself: it's like you have an excuse, like you have a reason to hide behind. It's familiar. And that's normal to an extent; what's unknown (ie, being well) is scary. The big jump (and recovery) lies in pushing past that feeling. It feels like hurting yourself, like that safe, comfort blanket is helping you and giving you almost like an "excuse" to not be okay. But it's okay to not be okay. You don't need anything to prove you're not okay. You can be perfectly healthy and have days where you are anything but okay. The thing you're using for comfort, for safety, to hide is actually hurting you. It's further hindering your ability to cope healthily, and it is the enemy- as hard as it is to see that. It's a horrible feeling, it really is. Lots of us can empathize, and certainly I can with the almost "wanting" to feel bad.

Don't stop the meds. How many doses have you missed? Start up again. Don't mess around with them, you're still ill on the meds you just don't feel it as much. If you take a painkiller, it doesn't cure the pain it just makes you not feel it. Same with any drug that alleviates mental health conditions. One of my favorite people once said to me that drugs don't cure mental illnesses, they change our experience of them. Keep taking them. The side effects aren't going to be worth it, and you will inevitably end up back on them (or at least your physician will probably advise you to start them again).

I don't know what I hoped you'd get from this post, but you're not alone. I've felt the way you do before. In a way, it's a normal part of recovery to have feelings similar to this. Don't let it confuse you; self harm is the enemy here.

Chin up, love. Be brave <3



Take as long as you need.
   
1 user(s) liked this post or found it helpful.
  (#5 (permalink)) Old
crotia Offline
Member
Junior TeenHelper
****
 
crotia's Avatar
 
Age: 22
Gender: Female
Location: the netherlands

Posts: 215
Blog Entries: 1
Join Date: August 20th 2014

Re: stopping meds unaliterally - March 4th 2015, 03:54 PM

I found out stopping wasn't harmfull with my meds yet. Not really at least. And along with that the appealing factor left. So I guess it was self harm. Now howevre I want to take too much meds. Please let me know I'm not alone in this.

Thank you Harlequin for the beautifull words. It helps.


Helping others sometimes makes it easier to feel good about yourself and help yourself.

So PM me if You want.
   
  (#6 (permalink)) Old
cynefin Offline
12.04

TeenHelp Veteran
*************
 
cynefin's Avatar
 
Age: 21
Gender: Female
Location: 1261'

Posts: 10,006
Blog Entries: 1535
Join Date: August 25th 2012

Re: stopping meds unaliterally - March 4th 2015, 09:43 PM

You're not alone in this.

Where do you keep your medication? I think it would help for you to consider keeping it as far away as possible. You might be able to keep it in a place that is hard for you to get to, such as a high cabinet in your kitchen or a shelf somewhere. Try to keep it in an area that you're not commonly in. You can also think about giving the medication to someone you trust so that they can give it to you when you need it, or you can get one of those containers that you can put your medication in for the week. If you become too tempted with it, I suggest getting rid of it in some way like flushing it down the toilet. You can always refill your prescription later, but your life can't be replaced like your medication can.


Articles & Resources Officer|Lead Moderator|Senior Newsletter Editor
The mountains are calling and I must go.
1941-2016

They whispered to her
you cannot withstand the storm
she whispered back
i am the storm.
   
Closed Thread

Bookmarks

Tags
meds, stopping, unaliterally

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.